MAUDE Adverse Event Report: CAREFUSION ALARIS PCEA ADMINISTRATION SET MICROBORE TUBING; SET, EXTENSION, INTRAVASCULAR

CAREFUSION ALARIS PCEA ADMINISTRATION SET MICROBORE TUBING; SET, EXTENSION, INTRAVASCULAR
Model Number 30893-07
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Information (3190)
Date of Event 11/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Although requested, product has not been received.A follow up report will be submitted with failure investigation results should the product be received for evaluation.Not hispanic/latino.White.
 
Event or Problem Description
It was reported that the pcea tubing was leaking near the connection to patient's iv site.The connection was reported to be tight, and the medication dripped onto the patient's pillow.There was no patient harm.
 
Additional Manufacturer Narrative
Additional information added; b.7,& d.10.Correction; h.6.(patient code) the customer¿s report that the pcea tubing was leaking was confirmed.The set was visually inspected for obvious damage such as incomplete bonding engagements, cracks, fractures, kinks, holes, and tears in the tubing and its components.Functional testing was performed and small droplets were observed at the engagement between the tubing and the inlet port of the male luer ¿patient hub¿.The set was then pressure tested and the set leaked at the noted leak location.No other leaks were observed.Further inspection under magnification revealed some solvent channels at the exterior tubing and interior male luer surfaces that seemed more evident along the area of the yellow stripe of the microbore tubing although there are multiple contributing factors, the predominant root cause is improper solvent application due to inadequate maintenance of the solvent dispenser and an improper holding time.This creates an inadequate interaction at the affected engagement that can lead to leaks after sterilization.
 
Event or Problem Description
It was reported that the pcea tubing was leaking near the connection to the line in the patient.The connection was reported tight and the medication dripped out of the tubing onto the patient's pillow.Although requested, there has been no impact to patient response or additional event information made available to date.

Brand Name
ALARIS PCEA ADMINISTRATION SET MICROBORE TUBING
Common Device Name
SET, EXTENSION, INTRAVASCULAR
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key9513224
Report Number9616066-2019-03690
Device Sequence Number209564
Product Code FPA
UDI-Device Identifier10885403460234
UDI-Public10885403460234
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K790108
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 12/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/06/2022
Device Model Number30893-07
Device Catalogue Number30893-07
Device Lot Number19025228
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/18/2019
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/23/2019
Supplement Report FDA Received Date03/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SYRINGE,8120,8015,THERAPY DATE 11/13/2019
Patient Age39 YR
Patient Weight89